MAUDE Adverse Event Report: BAUSCH + LOMB 25GA COMBINED VITRECTOMY PACK WITH VALVES AND AFI&WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 25GA COMBINED VITRECTOMY PACK WITH VALVES AND AFI&WF; UNIT PHACOEMULSIFICATION
Model Number BL5525WVX
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned and evaluated.One collection cassette assembly and one 25ga.Vit cutter assembly were returned with a cut out portion of a tyvek labeled bl5525wvx from lot x5607.The expiration date on the label is 2025-jun-23.The assemblies were received wadded and tangled up inside a red plastic bag.Inspection of the cutter found there was dried solution visible in the tubing.The needle was bent.The port window was in the opened position and there was damage on the edges.There was debris visible all over the outer needle shaft inside the port window.The cutter looked used.The back cap was aligned correctly with the vent holes on the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system and the cutter did not cut.The inner needle was binding up and did not reach the cutting edge.The product evaluation confirmed the failure mode.Due to the evidence of use, the returned condition, wadded and tangled up, the cause of the bent needle could not be determined.The device history was reviewed and found to meet manufacturing specifications.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.
 
Event or Problem Description
It was reported that during procedure, the cutter stopped working and aspiration continued normally.The cassette was changed immediately, and the procedure was successfully completed.There was no patient impact/injury due to this event.

Brand Name
25GA COMBINED VITRECTOMY PACK WITH VALVES AND AFI&WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree ct. industrial blvd.
st. louis MO 63122
Manufacturer Contact
amy frutiger
st. louis, MO 63122
6362263089
MDR Report Key22589198
Report Number0001920664-2025-00092
Device Sequence Number9180053
Product Code HQC
UDI-Device Identifier00757770059126
UDI-Public(01)00757770059126(17)250623(10)X5607
Combination Product (Y/N)N
PMA/510(K) Number
K954340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Model NumberBL5525WVX
Device Lot NumberX5607
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown